Alert archive / California / Small Craft Advisories in 2014

Small Craft Advisory 9, NWS San Francisco Bay Area, CA

February 4, 2014

NWS San Francisco Bay Area, CA issued this small craft advisory at Feb 4, 2014, 3:01 AM PST. It took effect at Feb 5, 2014, 9:00 AM PST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 4, 2014, 3:01 AM PST (11:01 UTC)
In effect from
Feb 5, 2014, 9:00 AM PST
Expired
Feb 5, 2014, 6:00 PM PST
In force
9 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted, in the capitals the NWS used until 2016.

745 
WHUS76 KMTR 041101
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
301 AM PST TUE FEB 4 2014

PZZ565-041915-
/O.NEW.KMTR.SC.Y.0009.140205T1700Z-140206T0500Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
301 AM PST TUE FEB 4 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 9 PM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM PST
WEDNESDAY. 

* WINDS: NORTHWESTERLY WINDS WILL INCREASE TO 15 TO 25 KT
  WEDNESDAY AND PERSIST THROUGH WEDNESDAY EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ540-041700-
/O.EXT.KMTR.SC.Y.0008.000000T0000Z-140204T1700Z/
POINT ARENA TO POINT REYES TO 10 NM-
301 AM PST TUE FEB 4 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM PST THIS
MORNING. 

* WINDS: NORTHERLY WINDS 15 TO 25 KT PERSIST UNTIL 9 AM THIS MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ545-041700-
/O.EXT.KMTR.SC.Y.0008.000000T0000Z-140204T1700Z/
POINT REYES TO PIGEON POINT TO 10 NM-
301 AM PST TUE FEB 4 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM PST THIS
MORNING. 

* WINDS: NORTHERLY WINDS 15 TO 25 KT PERSIST UNTIL 9 AM THIS
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ570-041700-
/O.CON.KMTR.SC.Y.0008.000000T0000Z-140204T1700Z/
POINT ARENA TO POINT REYES 10 TO 60 NM OFFSHORE-
301 AM PST TUE FEB 4 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING. 

* WINDS: NORTHERLY WINDS 15 TO 25 KT PERSIST UNTIL 9 AM THIS
  MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ571-041700-
/O.CON.KMTR.SC.Y.0008.000000T0000Z-140204T1700Z/
POINT REYES TO PIGEON POINT 10 TO 60 NM OFFSHORE-
301 AM PST TUE FEB 4 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING. 

* WINDS: NORTHERLY WINDS 15 TO 25 KT PERSIST UNTIL 9 AM THIS
  MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ575-041700-
/O.CON.KMTR.SC.Y.0008.000000T0000Z-140204T1700Z/
PIGEON POINT TO POINT PINOS 10 TO 60 NM OFFSHORE-
301 AM PST TUE FEB 4 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING. 

* WINDS: NORTHERLY WINDS 15 TO 25 KT PERSIST UNTIL 9 AM THIS
  MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ576-041700-
/O.CON.KMTR.SC.Y.0008.000000T0000Z-140204T1700Z/
POINT PINOS TO POINT PIEDRAS BLANCAS 10 TO 60 NM OFFSHORE-
301 AM PST TUE FEB 4 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING. 

* WINDS: NORTHERLY WINDS 15 TO 25 KT PERSIST UNTIL 9 AM THIS
  MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$





VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO

FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREA
5 follow-up statements
469 
WHUS76 KMTR 041648
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
848 AM PST TUE FEB 4 2014

PZZ540-545-570-571-575-576-041800-
/O.CAN.KMTR.SC.Y.0008.000000T0000Z-140204T1700Z/
POINT ARENA TO POINT REYES TO 10 NM-
POINT REYES TO PIGEON POINT TO 10 NM-
POINT ARENA TO POINT REYES 10 TO 60 NM OFFSHORE-
POINT REYES TO PIGEON POINT 10 TO 60 NM OFFSHORE-
PIGEON POINT TO POINT PINOS 10 TO 60 NM OFFSHORE-
POINT PINOS TO POINT PIEDRAS BLANCAS 10 TO 60 NM OFFSHORE-
848 AM PST TUE FEB 4 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS CANCELLED THE
SMALL CRAFT ADVISORY. 


$$

PZZ565-050100-
/O.CON.KMTR.SC.Y.0009.140205T1700Z-140206T0500Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
848 AM PST TUE FEB 4 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM PST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM PST
WEDNESDAY. 

* WINDS: NORTHWESTERLY WINDS WILL INCREASE TO 15 TO 25 KT 
  WEDNESDAY AND PERSIST THROUGH WEDNESDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$





VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO

FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREA
955 
WHUS76 KMTR 042227
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
227 PM PST TUE FEB 4 2014

PZZ565-050630-
/O.CON.KMTR.SC.Y.0009.140205T1700Z-140206T0500Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
227 PM PST TUE FEB 4 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM PST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM PST
WEDNESDAY. 

* WINDS: NORTHWESTERLY WINDS WILL INCREASE TO 15 TO 25 KT 
  WEDNESDAY AND PERSIST THROUGH WEDNESDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$





VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO

FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREA
746 
WHUS76 KMTR 050506
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
906 PM PST TUE FEB 4 2014

PZZ565-051315-
/O.CON.KMTR.SC.Y.0009.140205T1700Z-140206T0500Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
906 PM PST TUE FEB 4 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM PST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM PST
WEDNESDAY. 

* WINDS: NORTHWESTERLY WINDS WILL INCREASE TO 15 TO 25 KT 
  WEDNESDAY AND PERSIST THROUGH WEDNESDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$





VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO

FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREA
507 
WHUS76 KMTR 051047
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
247 AM PST WED FEB 5 2014

PZZ565-051900-
/O.EXT.KMTR.SC.Y.0009.140205T1700Z-140205T2300Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
247 AM PST WED FEB 5 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO
3 PM PST THIS AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 9 AM THIS MORNING
TO 3 PM PST THIS AFTERNOON. 

* WINDS: NORTHWESTERLY WINDS WILL INCREASE TO 15 TO 25 KT THIS
  MORNING AND PERSIST THROUGH THIS AFTERNOON. STRONGEST WINDS WILL
  BE SOUTH OF POINT SUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$





VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO

FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREA
847 
WHUS76 KMTR 051707
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
907 AM PST WED FEB 5 2014

PZZ565-060115-
/O.EXT.KMTR.SC.Y.0009.000000T0000Z-140206T0200Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
907 AM PST WED FEB 5 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PST THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM PST THIS
EVENING. 

* WINDS: NORTHWESTERLY WINDS 15 TO 25 KT THROUGH THIS AFTERNOON.
  STRONGEST WINDS WILL BE SOUTH OF POINT SUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$





VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO

FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 3, 10:14 PM PST, 4 hours 47 minutes earlier.

Area forecast discussion, Feb 3, 10:14 PM PST, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1014 PM PST MON FEB 3 2014

.DISCUSSION...AS OF 8:57 PM PST MONDAY...NO SIGNIFICANT UPDATES
NEEDED TONIGHT. CLOUDS OVER THE HILLS HAVE DISSIPATED SINCE THE
SUN WENT DOWN ALTHOUGH LATEST FOG PRODUCT STILL SHOWS SOME PATCHY
CLOUD COVER OVER THE HILLS...MAINLY OVER MONTEREY AND SAN BENITO.
DEWPOINTS TEMPERATURES ARE CURRENTLY RUNNING IN THE UPPER 30S AND
NOT EXPECTED TO DROP TOO MUCH LOWER OVERNIGHT WITH A WELL MIXED
ATMOSPHERE AND WINDS BLOWING OFF THE OCEAN. CURRENT FORECAST
GENERALLY KEEPS OVERNIGHT LOWS ABOVE 30 DEGREES WITH MID AND UPPER
30S MOST LOCATION SO NO NEED FOR ANY FREEZE TYPE HEADLINES.
CURRENT GRIDS SHOW PATCHY FROST AND THAT LOOKS GOOD.

ANOTHER SEASONABLY COOL DAY ON TUESDAY WITH REGION UNDER CYCLONIC
NW FLOW LEADING TO ANOTHER DAY OF AFTERNOON TEMPERATURES IN THE
50S. SKIES SHOULD BE MOSTLY SUNNY IN THE VALLEYS AND PARTLY
CLOUDY OVER THE HILLS WITH SOME MINOR AFTERNOON BUILD-UPS.

NEXT WEATHER SYSTEM STILL ON TRACK TO ARRIVE WEDS EVENING INTO
THURSDAY MORNING. MODELS IN PRETTY GOOD AGREEMENT ON THE TIMING OF
FAST MOVING SHORTWAVE. QPF AMOUNTS LOOK MEAGER ON THE ORDER OF A
TENTH OF AN INCH...WITH PERHAPS 0.25 FOR THE COASTAL HILLS. LOOKS
LIKE A HIGH POP LOW QPF TYPE EVENT. LATEST MODELS RUNS SUGGEST
PRECIP CHANCES EVERYWHERE BUT SIMILAR TO LAST EVENT THE BETTER
CHANCES MAY BE FROM SANTA CRUZ MOUNTAINS SOUTHWARD THROUGH THE
SANTA LUCIAS...PER THE 00Z GFS/NAM MODELS. SHOWER ACTIVITY WILL
QUICKLY DECREASE BY 18Z THURSDAY WITH ONLY ISOLATED AFTERNOON
SHOWERS EXPECTED OVER THE HILLS THURSDAY AFTERNOON.

SOME TYPE OF BREAK IN PRECIP CHANCES APPEARS LIKELY FRIDAY BUT THE
00Z GFS DOESN'T GIVE ONE MUCH CONFIDENCE ON THE DETAILS. THE MODELS
ARE HAVING A HARD TIME DEALING WITH A COLD AIRMASS/TROUGH OVER THE
PACIFIC NORTHWEST AND INCOMING SHORTWAVES FROM THE GULF OF ALASKA
AS WELL AS A MORE SIGNIFICANT MOISTURE SOURCE COMING IN FROM THE
WEST. STILL LOOKS LIKE BEST PRECIP CHANCES WILL BE OVER THE NORTH
BAY THIS WEEKEND WITH A POSSIBLE SHARP DEMARCATION BETWEEN
SIGNIFICANT PRECIP AND LITTLE OR NO PRECIP. RIGHT NOW INTERSTATE
80 IS A ROUGH INDICATOR OF THAT LINE. HOWEVER ALL MODELS
EVENTUALLY DRAG THE FRONT AND ASSOCIATED PRECIP SOUTHWARD THROUGH
THE ENTIRE DISTRICT THROUGH EARLY NEXT WEEK. EXPECTING THE GEM AND
ECMWF MODELS TO HAVE A LITTLE BETTER CLARITY ON THIS ONCE THEY
ARRIVE. THE MAIN EVENT IS STILL DAYS OUT SO WILL CONTINUE TO FINE
TUNE BUT AT LEAST WE'VE GOT RAIN IN THE FORECAST. FOR WHAT ITS
WORTH 10 DAY MODEL PROJECTIONS KEEP ACTIVE PATTERN GOING...SO AT
LEAST WE'LL MAKE A SMALL DENT IN SOME OF THE RAINFALL
DEFICITS...ESPECIALLY NORTH OF THE GOLDEN GATE.

&&

.PREVIOUS DISCUSSION FROM 3 PM MONDAY...

TOMORROW WILL BE SIMILAR TO TODAY WITH THE NORTHWEST FLOW ALOFT
CONTINUING. HIGHS WILL BE BACK INTO THE 50S IN MOST CITIES WITH
PARTLY TO MOSTLY SUNNY SKIES.

ON WEDNESDAY THE NEXT WEATHER SYSTEM APPROACHES OUR AREA FROM THE
NORTHWEST. MODEL GUIDANCE HAD BEEN ALL OVER THE BOARD WITH THIS
FEATURE WITH SOME OF THEM KEEPING THE MAJORITY OF FAVORABLE
DYNAMICS OUT OF OUR AREA WHILE OTHERS INDICATED WIDESPREAD RAINFALL
AS GOOD PVA AND CAA MOVED ACROSS. LATEST INFORMATION SEEMS TO BE
AGREEING ON A SOLUTION THAT THANKFULLY FAVORS MORE RAINFALL. BY
WEDNESDAY EVENING PRECIP WILL START TO IMPACT FAR NORTHERN PARTS
OF THE WATERS AND CWA. THIS WILL SPREAD TO THE SOUTH WEDNESDAY
NIGHT AND BY THURSDAY MORNING MOST LOCATIONS SHOULD HAVE AT LEAST
A CHANCE FOR RAINFALL. ADDING TO THE CONFIDENCE IS VIRTUALLY ALL
ENSEMBLE MEMBERS INDICATE AT LEAST SOME RAINFALL EXTENDED TO EVEN
PARTS OF THE EAST BAY. BIGGER QUESTION REALLY IS HOW MUCH CAN BE
EXPECTED. WILL BE GOOD TO SEE HOW THE NEXT COUPLE OF HIGHER
RESOLUTION MODELS DEPICT RAINFALL DISTRIBUTION, BUT THIS SETUP
WOULD FAVOR HEALTHY AMOUNTS (FOR THIS SEASON) FOR COASTAL
MOUNTAINS OF MONTEREY COUNTY. SNOW LEVELS WILL ALSO START TO DROP
AS THE COLD AIR FILTERS IN ALTHOUGH MOST OF IT WILL COME IT TOO
LATE TO MIX WITH THE PRECIPITATION. ONE WILD CARD WOULD BE THE
SANTA LUCIAS WHERE HIGHER PEAKS COULD PICK UP A FEW INCHES OF
SNOW.

BEHIND THE SYSTEM COLD AIR WILL SETTLE ACROSS OUR AREA. PREVIOUS
RUNS OF THE ECMWF HAD BROUGHT VERY COLD 850 MB TEMPS DOWN INTO SF
BAY AREA, ALTHOUGH NEWEST OPERATIONAL RUN HAS BACK OFF A BIT ON
THAT AND IS TRENDING A BIT CLOSER TO THE "WARMER" GFS. EVEN WITH
THAT SAID, LOWS FRIDAY MORNING WILL BE COLD AND MAY PROMPT
FROST/FREEZE PRODUCTS.

OVER THE WEEKEND A WET PACIFIC STORM SYSTEM WILL TAKE AIM ON
NORTHERN CALIFORNIA. PW VALUES WILL JUMP BACK TO OVER AN INCH WITH
THE IMPACT FIRST TO THE NORTH OF OUR CWA. FOR SATURDAY NIGHT INTO
SUNDAY THINGS GET MORE INTERESTING AS THE MAIN BAND OF RAIN STARTS
TO SAG TO THE SOUTH. CONFIDENCE IS FAIRLY HIGH THAT RAIN WILL
IMPACT THE NORTHERN HALF OF OUR AREA BY SUNDAY, HOWEVER CONFIDENCE
IS NOT AS HIGH THAT THE HEAVIER RAINFALL WILL MAKE IT DOWN TO THE
NORTH BAY.

MODELS DEPICT A SIMILAR SETUP FOR THE MIDDLE OF NEXT WEEK.

&&

.AVIATION...AS OF 10:10 PM PST MONDAY...LIGHT/VARIABLE WINDS MAY
LEAD TO A FEW LATE NIGHT AND EARLY MORNING PATCHES OF FOG. OTHERWISE
VFR IS EXPECTED FOR THE PERIOD.

VICINITY OF KSFO...VFR.

KSFO BRIDGE APPROACH...VFR.

MONTEREY BAY AREA TERMINALS...VFR.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TNGT...SCA...PT ARENA TO PT REYES 10-60 NM
             SCA...PT REYES TO PIGEON PT 10-60 NM
             SCA...PIGEON PT TO PT PINOS 10-60 NM
             SCA...PT PINOS TO PT PIEDRAS BLANCAS 10-60 NM
             SCA...PT ARENA TO PT REYES 0-10 NM UNTIL 3 AM
             SCA...PT REYES TO PIGEON PT 0-10 NM UNTIL 3 AM

&&

PUBLIC FORECAST: RWW/BELL
AVIATION: CANEPA

VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO

FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREA

Nearby

Small Craft Advisories in California, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.